Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Treatment for Abdominal Tuberculosis

User rating for this question
Answered by

Practicing since : 2001
Answered : 436 Questions
My husband was having regular fever right from last about 25 days ago and admitted to a hospital. After series of investigation, the doctors concluded the root cause as Abdominal Tuberculosis and medicines are started accordingly. I just want you to confirm from the attached scanned copies of the reports, whether the diagnosis is correct & treatment is going in the right path?
Posted Wed, 19 Feb 2014 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 10 hours later
Brief Answer: Hi Detailed Answer: Thank you for the query. Well I have gone through all the reports they are not very suggestive of tuberculosis. Though TB is a common cause of prolonged fever in India and lot of doctors tend to start antitubercular therapy since some times it is difficult to get an concrete evidence of tuberculosis in test reports and these tests are also not very sensitive. I suggest we should get tummy fluid (ascites) aspirated under sonography guidance and send it for evaluation (routine, albumin, ADA, Cytology and culture) If this suggests tuberculosis then it will be a concrete evidence. I also suggest you to see an infectious disease specialist like Dr XXXXXXX XXXXXXX who is attached to Hinduja hospital once before you continue tubercular therapy. Hope this answers your query. Best wishes Happy to help.
Above answer was peer-reviewed by
Follow-up: Treatment for Abdominal Tuberculosis 6 hours later
Dear Dr Avijeet, Thanks for your kind suggession.Please suggest any physician who is specialist in infectious disease around Delhi or Gurgaon. I want to share some more informations regarding my husbands illness. The tummy fluid which have been seen in the CT scan (abdomen) as suggested by the Artemis Doctors are very less in quantity and it cannot be extracted either by endoscopy or leproscopy. So Doctors of Artemis Hospital avoided the surgical process and started the treatment of tuberculosis according to clinical findings because they have already applied the treatment of viral and typhoid feaver with respective antibiotics which gave no response in inmprovement of the patients condition for almost a month. I am sharing their clinical findings with you:- 1) High feaver wih chill at night.(Though sometimes there is day feaver, it is without chill and not very high) 2) After feaver drops (at night) and after coming back to normal temperature , there is tremendous sweatngs. 3) Knee pain and breathing problem when feaver is high. 4) Dry cough. 5) Abdomen pain and tender stomach. 6) Loss of appatite but not significant weight loss. 7) Back pain. I have consulted my family doctor , who digonised this as Rheumetic Feaver and instructed me to stop the present treatment and prescribed medicines for Rheumetic Feaver. In the mean time my Husband has already started to consume the medicines of Tb and his body temperature is normal now from last 4 days. In this situation I am confused and that is why I am seeking your advise whether to stop or continue the treatment . Best Regards XXXX
Answered by Dr. Abhijit Deshmukh 7 hours later
Brief Answer: Hi Detailed Answer: Thank you for the query. well sorry I thought you stay in Mumbai so I suggested a doctor from there. Well if his fever usually does not settle in 3 - 4 days after starting tb treatment. Well that's nice if it has settled. Some other test can be carried out like 1) 2D ECHO to rule out infection in heart valves 2 ) TB Quantiferon gold test in blood to support diagnosis 3 ) hiv testing continue Anti tubercular drugs will see if I get any infectious disease consultants number in delhi Wish him a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor